Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    continuous BC
    avatar
    MrsRomans posted:
    I was on Necon Continuously for 3years in that time i never had a period. Now that I have stopped BC I have still not had a period or any sign of one except cramping. DH and I have only been trying for a few weeks but I am worried that it may take a while for me to get back to my normal cycle. Are there any studies suggesting that Continous BC may cause delayed start of period?
    Reply
     
    avatar
    Byroney_WebMD_Staff responded:
    Hello MrsRomans!

    You're spot on--depending upon which type you used. This blog posting from Nurse Jane is on Getting Pregnant after The Pill says that the time from stopping to conception is different. Whether or not you were on a minipill or combine oral contraceptive (COC) makes a difference, and if you were on COC, then how long you used it does make a difference.

    Your pharmacist can tell you if your brand is considered a minipill or COC if you don't know.

    Give us an update if you have a chance,

    Byroney
    Hope is a thing with feathers / That perches in the soul, / And sings the tune without words / And never stops at all. - Emily Dickinson
     
    avatar
    MrsRomans replied to Byroney_WebMD_Staff's response:
    Well I was on Necon which is a COC and i was on it for a total of 8 years. The last three years my Dr. prescribed that i not take the week of reminder pills that i go straight into a new pack. So i have not had a period at all for 3 years and have been taking the pill continuously. It has been 4 weeks off of the pill now just waiting for AF to visit.
     
    avatar
    Yvette Smith, MD, MPH replied to MrsRomans's response:
    Generally we recommend giving it 3 months for your cycle to stabilize after coming off of the pill. It never hurts to talk to your practitioner sooner if you are very concerned.


    Helpful Tips

    New Committee Opinion on Female Fertility TestingExpert
    New Guidelines on Fertility Testing! American Society for Reproductive Medicine (ASRM) released a Committee Opinion on evaluation of the ... More
    Was this Helpful?
    9 of 9 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Fertility Center